In 2010 I had my first pulmonary embolism which they were very large. In December 2012 I had another pulmonary embolism that was also very large and I had clots in my left leg. After 6 weeks when I tried to return to work I started getting short of breath and very fatiged when walking. I also have a sharp burning pain in my left shoulder
blade. Just last week I had an asthma attack and I was put on symbicort and ventrium inhaler. Whenver I try to walk any distance if I am out I get very tired and short of breath with a tigthness in my chest. I have an appointment with my pulmonary doctor in 2 weeks. I was told that I also have scar tissue left over from the first PE. Could the PE give my all these problems? And I am on warfarin 6mg a day! I'm okay at home with some slight wheezing but when I leave my job I can barely walk to the train and it's only 2 blocks. When I'm walking I feel like I'm trying to walk up a hill!
I would be very concerned that your “asthma attack” was not asthma at all. More likely, given your history, what you experienced then and, perhaps, in an ongoing fashion was recurrent pulmonary emboli. Wheezing in response to embolism is not that common but it is a well established occurrence in some individuals. In essence, all that wheezes is not asthma.
Perhaps you have already been thoroughly evaluated for an inherited or acquired coagulation disorder, of which there are quite a few causes. If not you should have such an evaluation. Multiple recurrent emboli can cause pulmonary hypertension and that could definitely be a reason for your seriously impaired exercise capacity. In addition, there are other instances in which clots are not transported to the lungs from elsewhere in one’s body, but develop spontaneously within the pulmonary arteries or rarely within the pulmonary veins. That is why complete reassessment of condition, urgently, by a physician well versed and experienced in the management of thrombo-embolic disease is so important. Do not delay contacting your physicians and do not accept the recommendation of delay for an answer.
Another possibility might be that warfarin is not the optimum anti-coagulant for you either because of a failure to maintain your INR in the therapeutic range or because different classes of anticoagulants, including what is called Low Molecular Weight Heparin or another class of which a drug called Fondaparinux is an example may provide more effective anticoagulation .
I believe that you are currently at very high risk and that you should be evaluated by your pulmonary doctor on an urgent basis; and definitely not wait for two weeks. I suggest that you contact this doctor and report what you have described below, in detail. Your degree of shortness of breath is worrisome enough without any exaggeration. If you are unable to contact the pulmonary doctor or another of your doctors familiar with your condition and its management I suggest that you arrange to be seen in the Urgent Care Unit of the nearest major hospital.
Feel free to share this message with your caretakers.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.